Texas, 2010Heavy Rain in Texas, July 8, 2010
July 8, 2010 · NWS BRO · 1 event in 1 county or zone
An area of torrential rains fell for a few hours, mainly along and just north of the Rio Grande, during the mid to late morning of July 8th as Tropical Depression #2 accelerated onto the Lower Texas coast on South Padre Island at around 915 AM CDT. Overall rainfall across the Rio Grande Valley ranged from one half to more than 3 inches; heaviest rains of 2 to 3 inches fell in a band from…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of torrential rains fell for a few hours, mainly along and just north of the Rio Grande, during the mid to late morning of July 8th as Tropical Depression #2 accelerated onto the Lower Texas coast on South Padre Island at around 915 AM CDT. Overall rainfall across the Rio Grande Valley ranged from one half to more than 3 inches; heaviest rains of 2 to 3 inches fell in a band from southern Cameron County northwest through extreme eastern Hidalgo County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jul 8, 9:21 AM CST, 9 minutes earlier.
Area forecast discussion, Jul 8, 9:21 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1021 AM CDT THU JUL 8 2010
.SHORT TERM /TODAY THROUGH 7 PM FRIDAY/...POORLY ORGANIZED TROPICAL
DEPRESSION TWO WILL MOVE INLAND TODAY SPREADING NUMEROUS SHOWERS
AND ISOLATED THUNDERSTORMS ACROSS DEEP SOUTH TEXAS. AN ABUNDANT AMOUNT
OF RAIN IS EXPECTED IN DEEP SOUTH TEXAS TODAY THROUGH FRIDAY AS
THIS SYSTEM MOVES INLAND. WINDS WILL BE NEAR TROPICAL STORM
STATUS LATER TODAY WITH GUSTS TO 40 MILES AN HOUR POSSIBLE. THE
WINDS WILL DECREASE TONIGHT AND FRIDAY AS THE SYSTEM MOVES
FARTHER INLAND AND WEAKENS. THE TEMPERATURES WILL BE NEAR NORMAL TO
SLIGHTLY LOWER THAN NORMAL FOR THIS TIME OF YEAR TODAY THROUGH
FRIDAY DUE TO THE CLOUD COVER. A FLASH FLOOD WATCH IS IN EFFECT
FOR DEEP SOUTH TEXAS THROUGH FRIDAY EVENING AS HEAVY RAINS ARE
POSSIBLE WITH THIS SYSTEM WHICH MAY CAUSE FLOODING IN THE LOCAL
AREA.
&&
.LONG TERM /7 PM FRIDAY THROUGH THURSDAY/...DRIER CONDITIONS WILL
DEVELOP ACROSS DEEP SOUTH TEXAS THIS WEEKEND AND NEXT WEEK AS A
HIGH PRESSURE RIDGE BUILDS ACROSS THE CWA IN THE WAKE OF TROPICAL
DEPRESSION TWO. THE TEMPERATURES WILL INCREASE WITH LESS CLOUD
COVER AND SLIGHTLY HIGHER THAN NORMAL TEMPERATURES WILL PREVAIL
ACROSS THE CWA THIS WEEKEND AND EARLY NEXT WEEK. THE WINDS WILL BE
LIGHT TO MODERATE FROM THE SOUTHEAST THIS WEEKEND THROUGH THE
MIDDLE OF NEXT WEEK.
&&
.MARINE...TODAY THROUGH 7 PM FRIDAY...AT 10 AM BUOY 20 REPORTED
EAST SOUTHEAST WINDS AT 21 KNOTS WITH GUSTS TO 29 KNOTS AND SEAS
AT 10.2 FEET WITH A 9 SECOND PERIOD. TROPICAL DEPRESSION TWO WILL
MOVE INLAND TODAY. THE WINDS AND SEAS HAVE INCREASED ACROSS THE
COASTAL WATERS AND WILL REMAIN ELEVATED THROUGH THIS EVENING.
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE
ACROSS THE MARINE AREAS TODAY AND CONTINUE THROUGH FRIDAY.
MARINERS ARE URGED TO PAY CLOSE ATTENTION TO THE TROPICAL
DEPRESSION AS IT MOVES THROUGH THE COASTAL WATERS TODAY.
7 PM FRIDAY THROUGH TUESDAY...LIGHT TO MODERATE SOUTHEASTERLY
WINDS AND LOW TO MODERATE SEAS WILL PREVAIL ACROSS THE MARINE
AREAS THIS WEEKEND THROUGH EARLY NEXT WEEK. ISOLATED SHOWERS OR
THUNDERSTORMS ARE POSSIBLE THIS WEEKEND.
&&
.HYDROLOGY...CURRENT GUIDANCE FROM THE WGRFC SHOWS THAT THE RAINS
FROM HURRICANE ALEX ON BOTH SIDES OF THE RIO GRANDE HAVE RESULTED IN
SIGNIFICANT RISES ON THE RIVER LEVELS THIS WEEK. THIS SITUATION
WILL BE CLOSELY MONITORED OVER THE NEXT SEVERAL DAYS DUE TO THE
POTENTIAL IMPACTS FROM ADDITIONAL RAINFALL ASSOCIATED WITH TROPICAL
DEPRESSION TWO.
&&
.AVIATION...IFR CONDITIONS ARE BEING REPORTED AT THE REGIONAL
AIRPORTS. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS
WILL MOVE ACROSS DEEP SOUTH TEXAS TODAY AND TONIGHT AS TROPICAL
DEPRESSION TWO MOVES INLAND. ALL AVIATION INTERESTS ARE ENCOURAGED
TO MONITOR THIS DEVELOPING SITUATION VERY CLOSELY. MVFR TO IFR
CONDITIONS WILL PREVAIL ACROSS THE REGIONAL AIRPORTS DURING THE
NEXT 24 HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 87 80 88 78 / 80 50 60 30
BROWNSVILLE 88 78 89 77 / 80 50 60 30
HARLINGEN 87 78 89 76 / 80 50 60 30
MCALLEN 90 76 89 77 / 80 50 60 30
RIO GRANDE CITY 94 76 93 76 / 80 50 60 30
SOUTH PADRE ISLAND 86 78 88 80 / 80 50 50 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR TXZ251-256-257.
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR TXZ248>257.
TROPICAL STORM WIND WARNING UNTIL 9 AM CDT SATURDAY FOR
TXZ253>255.
GM...TROPICAL STORM WARNING FOR GMZ130-132-135-150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
63Hazardous weather outlook, Jul 8, 4:00 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT THU JUL 8 2010
TXZ248>257-091100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CDT THU JUL 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A TROPICAL STORM WARNING IS IN EFFECT FOR KENEDY...COASTAL WILLACY
...AND COASTAL CAMERON COUNTY. A TROPICAL STORM WIND WARNING IS IN
EFFECT FOR INLAND WILLACY...INLAND CAMERON...AND HIDALGO COUNTY. A
FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL 7 PM CDT FRIDAY. A
MODERATE TO HIGH RISK OF RIP CURRENTS IS EXPECTED AT THE BEACHES OF
SOUTH PADRE ISLAND AND BOCA CHICA FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS SHOULD REPORT ANY OBSERVATIONS OF FLOODING OR WIND
DAMAGE TODAY AND FRIDAY TO LOCAL LAW ENFORCEMENT OR THE NATIONAL
WEATHER SERVICE OFFICE IN BROWNSVILLE.
GMZ130-132-135-150-155-170-175-091100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
500 AM CDT THU JUL 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.
.DAY ONE...TODAY AND TONIGHT.
A TROPICAL STORM WARNING IS IN EFFECT FOR THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND AND THE LAGUNA MADRE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SMALL CRAFT ADVISORY FOR THE OPEN WATERS WILL LIKELY BE REQUIRED FOR
FRIDAY. HIGH SURF WILL BE LIKELY FOR THE COASTAL WATERS OF DEEP
SOUTH TEXAS FOR FRIDAY.
.SPOTTER INFORMATION STATEMENT...
MARINERS SHOULD REPORT ANY OBSERVATIONS OF DAMAGE TO VESSELS AND
COASTAL STRUCTURES TO THE COAST GUARD OR THE NATIONAL WEATHER
SERVICE OFFICE IN BROWNSVILLE.
65
Heavy Rain, Cameron
- When
- July 8, 9:30 AM CST to 11:30 AM CST
- Where
- Cameron County, (Bro)brownsville Arp to 0.14 mi W of Bluetown
- Reported by
- ASOS
- Coordinates
- 25.920, -97.420
Heavy rains of 1 to locally 3 or more inches fell roughly between Brownsville and the southwest corner of Cameron County during the mid morning of July 8th as weak Tropical Depression #2 made landfall along the Lower Texas coast. Rainfall of more than 3 inches was recorded at Brownsville/South Padre Island International Airport over the course of two days, with 1.71 inches falling on the 8th. Minor, nuisance urban-type flooding was reported in southern Cameron County as the rains moved through.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Texas, July 8 to 31, 2010$38 million · 1 event
- Flood in Texas, July 8 to 11, 2010$5.3 million · 1 event
- Hail and Damaging Winds in Virginia, July 8 to 9, 2010$408,000 · 50 kt wind · 7 events
- Flooding in Iowa, July 8 to 9, 2010$300,000 · 2 events
- Flood in Iowa, July 8, 2010$250,000 · 1 event
- Flash Flood in Alabama, July 8, 2010$100,000 · 1 event
- Flash Flooding in Oklahoma, July 8 to 9, 2010$35,000 · 10 events
- Damaging Winds and Lightning Strike in North Carolina, July 8, 2010$35,000 · 50 kt wind · 7 events
- Damaging Wind and Lightning Strike in Indiana, July 8, 2010$27,000 · 50 kt wind · 3 events
- Damaging Winds in South Carolina, July 8, 2010$19,000 · 52 kt wind · 4 events
- Damaging Wind in Maryland, July 8, 2010$20,000 · 50 kt wind · 1 event
- Flash Flood in Texas, July 8, 2010$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247333.